Feb 10, 2001
To Whom It May Concern.... This probably seems like a pathetic problem in the world of people dying of AIDS, but I am a woman who has had HIV at least 16+ years. I have never to my knowledge had AIDS, my counts, after returning to meds after a 13 month break, are cd4 700+ and Viral<25. I am 37 years old and I am taking Trizivir ONLY. My doctor and I both think that my good health has been due to my continued jogging. I jog, when I am feeling good, about 5 miles a day, 5 days aweek. My problem is, that all my life, I have had horrible PMS. It lasts 2 weeks! Now, my medications have made it worse. I feel like a jogging water balloon and my breasts have swollen 2 sizes. I don't think that, in a situation where water intake is important, taking a water pill will help, besides will that help the breast size? It is quite painful! In fact in order to jog, I have to take aleve. It is a major struggle to go out and exercise, pain vs. some relief.......besides, if I give up, will my health go downhill? I don't want to change my meds, because so far, this is the best combo for me, I have had horrific allergic reactions and other meds have sent me to the hospital. It has been a medicinal nightmare for me. If you can help I will be grateful.
Response from Dr. Dieterich
The PMS may not be the meds it may the 37 years. It gets worse with age until menopause and the HIV may cause an early menopause. You should make sure you see the GYN to make sure you don't have a hormone producing ovarian cyst. The SSRI antidepressants have been approved for the irritability of PMS and you may have to take them only for the two weeks you need them. It would not be a terrible thing to take a diuretic for those days that you needed it. It may help a lot. Feel better! DTD
Am I taking too much?
- Is Muscle Ache A Sign Of AIDS?
- Stinging Pain Could I Have Acute HIV Infection
- Can HIV Be Transmitted Through Touching An Open Scab?
- Anal Warts After Oral Sex Hooker What Are The Chances Of HIV
- Bloody Pee After Blowjob Worried I Have HIV
- Pain In Balls After Genital Rubbing Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.